Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Algebras with large homological dimensions


Authors: Ellen Kirkman and James Kuzmanovich
Journal: Proc. Amer. Math. Soc. 109 (1990), 903-906
MSC: Primary 16A46; Secondary 16A64
DOI: https://doi.org/10.1090/S0002-9939-1990-1027096-4
MathSciNet review: 1027096
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An example is given of a semiprimary ring with infinite finitistic dimension. The construction shows that the global dimensions of finite dimensional algebras of finite global dimension cannot be bounded by a function of only Loewy length and the number of nonisomorphic simple modules.


References [Enhancements On Off] (What's this?)

  • [B] H. Bass, Finitistic dimension and a homological generalization of semiprimary rings, Trans. Amer. Math. Soc. 95 (1960), 466-488. MR 0157984 (28:1212)
  • [G] E. L. Green, Remarks on projective resolutions. Representation theory II, (Proc. Second International Conf., Carleton Univ., Ottawa, Ont. 1979), Lecture Notes in Math., vol 832, Springer-Verlag, Berlin, 1980, pp. 259-279. MR 607158 (82b:16024)
  • [GKK] E. L. Green, E. Kirkman, and J. Kuzmanovich, Finitistic dimensions of finite dimensional monomial algebras, J. Algebra (to appear). MR 1085118 (92a:16011)
  • [GZ-H] E. L. Green and B. Zimmermann-Huisgen, Finitistic dimension of Artinian rings with vanishing radical cube, Math. Zeit, (to appear). MR 1100835 (92g:16016)
  • [GHZ] E. L. Green, D. Happel, and D. Zacharia, Projective resolution over Artin algebras with zero relations, Illinois J. Math. 29 (1985), 180-190. MR 769766 (86d:16031)
  • [Gu] W. H. Gustafson, Global dimension in serial rings, J. Algebra 97 (1985), 14-16. MR 812165 (87a:16049)
  • [IZ] K. Igusa and D. Zacharia, Syzygy pairs in a monomial algebra, Proc. Amer. Math. Soc. (to appear). MR 1031675 (91i:16044)
  • [S] A. H. Schofield, Bounding the global dimension in terms of the dimension, Bull. London Math. Soc. 17 (1985), 393-394. MR 806637 (87h:16034)
  • [Z1] D. Zacharia, Graded Artin algebras, rational series and bounds for homological dimensions, J. Algebra 106 (1987), 476-483. MR 880970 (88c:16028)
  • [Z2] D. Zacharia, Special monomial algebras of finite global dimension, Perspectives in Ring Theory, Kluwer Academic, Dordrecht, 1988, pp. 375-378. MR 1048423 (91d:16015)
  • [Z-H] B. Zimmermann-Huisgen, Bounds on finitistic and global dimension for Artinian rings with vanishing radical cube, preprint.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A46, 16A64

Retrieve articles in all journals with MSC: 16A46, 16A64


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1990-1027096-4
Keywords: Finitistic dimension, global dimension, semiprimary rings, finite dimensional algebras
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society